MAUDE Adverse Event Report: ARTHREX, INC. FIBERWIRE GRASPER W/ SR HANDLE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. FIBERWIRE GRASPER W/ SR HANDLE; MANUAL INSTR, GENERAL SURGICAL
Model Number FIBERWIRE GRASPER W/ SR HANDLE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 10/30/2024, it was reported by a sales representative via (b)(4) that an ar-13975sr fiberwire® grasper broke.This occurred during a shoulder arthroscopy on (b)(6) 2024.The bottom jaw broke off while inserting the instrument into the joint.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
On (b)(6) 2024 additional information was received by a sales representative via email who stated that the procedure performed was a shoulder scope.The device while inserting into a cannula.No arthrex rep was present.Patient's bone quality was unknown.All fragments were retrieved from the patient.A kingfisher was used to complete the procedure.There were no delays or need for additional anesthesia.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 complaint allegation is confirmed.Visual inspection noted that the bottom jaw was broken off.Functional testing was not performed due to the broken jaw of the fiberwire® grasper w/sr handle.The most likely cause of this failure is attributed to wear and tear damage incurred over repeated usage in the field.

Brand Name
FIBERWIRE GRASPER W/ SR HANDLE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20758995
Report Number1220246-2024-08592
Device Sequence Number18457567
Product Code NBH
UDI-Device Identifier00888867015838
UDI-Public(01)00888867015838(10)69081
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFIBERWIRE GRASPER W/ SR HANDLE
Device Catalogue NumberAR-13975SR
Device Lot Number69081
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer11/04/2024
01/07/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date12/20/2024
02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown